Jump to content
ACN Latitudes Forums

Azithro and Increased Behaviors


Recommended Posts

Our first treatment on Azithro (140mg) seemed promising. We immediately noticed improvements in behaviors and tics.

 

Our second treatment on Azithro (500mg) is surprisingly not so promising (11 days so far). In fact, we (and school) is noticing an increase in defiance, inappropriate language, anger and non-compliance.

 

I did have throat cultures done on the family (except dad) which all turned out negative.

 

Has anyone experienced an increase in behavior problems when first starting treatment? What else can be causing his high ASO numbers?

 

Andrea

Link to post
Share on other sites
Our first treatment on Azithro (140mg) seemed promising. We immediately noticed improvements in behaviors and tics.

 

Our second treatment on Azithro (500mg) is surprisingly not so promising (11 days so far). In fact, we (and school) is noticing an increase in defiance, inappropriate language, anger and non-compliance.

 

I did have throat cultures done on the family (except dad) which all turned out negative.

 

Has anyone experienced an increase in behavior problems when first starting treatment? What else can be causing his high ASO numbers?

 

Andrea

 

How old i syour son? are you on liquid or pills...>>>>how long was your first run?

is his aso still rising???

.i've noticed for ds that even if taking abx but there is red dye .it seems like he is swinging from the rafters

 

has anyone ever thought that doses could be to high and maybe the lower and slower dose would be better?

does anyone think die off could be causing this??? i don't really understand die off

Link to post
Share on other sites
Our first treatment on Azithro (140mg) seemed promising. We immediately noticed improvements in behaviors and tics.

 

Our second treatment on Azithro (500mg) is surprisingly not so promising (11 days so far). In fact, we (and school) is noticing an increase in defiance, inappropriate language, anger and non-compliance.

 

I did have throat cultures done on the family (except dad) which all turned out negative.

 

Has anyone experienced an increase in behavior problems when first starting treatment? What else can be causing his high ASO numbers?

 

Andrea

 

How old i syour son? are you on liquid or pills...>>>>how long was your first run?

is his aso still rising???

.i've noticed for ds that even if taking abx but there is red dye .it seems like he is swinging from the rafters

 

has anyone ever thought that doses could be to high and maybe the lower and slower dose would be better?

does anyone think die off could be causing this??? i don't really understand die off

He is on liquids and no we have not discussed the dyes.

Link to post
Share on other sites

I'm just brainstorming here....was he tested for Myco P? Some kids who have tested + for that, have cited a ramp up in symptoms before improving due to die off. Also, I know some parents who tried Zith and ended up going with something else since it didn't help their kids. Unfortunately, what works for one, doesn't work for another. It's trial and error. Maybe it's a different strain of strep than the first time. Where do you live?

Link to post
Share on other sites
Our second treatment on Azithro (500mg) is surprisingly not so promising (11 days so far). In fact, we (and school) is noticing an increase in defiance, inappropriate language, anger and non-compliance.

Andrea

 

 

andrea - i'm not saying this is the same for your son but just wanted to tell you our experience. my son presented with pandas behaviors Oct/Nov '08. he had high titers and + throat culture 12/08. he's had trouble with some abx - at the time i thought penicillin - so they put him on a 5-day course of azith in 1/09. it was terrible. similar behaviors to what you describe and increase in separation anxiety. he was much better after he finished the abx.

 

we switched peds and the new ped put him on 30-days of keflex in 2/09. all behaviors resolved in about 3 days and he was back to normal. he had a relapse about 4-5 weeks off the keflex, went back on and we did see improvement but not as dramatic.

 

i know most see improvement with azith. could it have been a worse before better situation? i don't know. all i know is i was extremely happy to get him off it and am not sure under what circumstances i'd ever have him on it again.

 

i'm not sure why you'd see good results once and not the second time if it was a bad reaction to the abx.

 

good luck.

Link to post
Share on other sites

well there is the ....it gets worse,, before it gets better...

which i thought we had here...but we also had dental work, allergy season adding to our mix

things were very good for a few days then ds started getting hives, next day joint pain >>on aug 875 x2>>>>so we have taken him off(still on clarith)but we are 72 since last dose of aug...and i'm not sure if i'm noticing back sliding.

we are starting a zpack tonight....

 

anyway what about the theory i had about the lower dose being good....just because something is good for you doesn't mean doubleing it will be better...

just a thought.....does anyone have a comment on that

 

Vickie can you explain die off and how long that might take...i get it and i dont'

Link to post
Share on other sites

I'm just wondering if he could be having a problem with yeast. Yeast can cause these kinds of behaviors in Alex, which is why I thought of it. That could be one reason the lower dose wasn't a problem, but the higher dose is. Is he taking probiotics?

Link to post
Share on other sites
I'm just wondering if he could be having a problem with yeast. Yeast can cause these kinds of behaviors in Alex, which is why I thought of it. That could be one reason the lower dose wasn't a problem, but the higher dose is. Is he taking probiotics?

Yes, he is taking probiotics. I've been very cautious with that. I may just have to face the fact that the high titers are not contributing to his behavior problems. I will talk to Dr. K and see what he says. Andrea

Link to post
Share on other sites

I agree with the yeast, but also bacteria could cause bad behavior. When the antibiotics kill the good bacteria, yeast and bad bacteria take it's place. In our case we got both after high dose antibiotics. We had lab work done, so I know this for sure. Also, when we did vancomycin and diflucan to kill yeast/bacteria, things improved. You need to have a doc who can help u tell the difference, who knows how to test for it and who knows how to treat it. Here is our doc: www.icdrc.org

Stephanie Weeks

 

Are you giving anti yeast medicine or florastor ( sacharomycis bouraldi?) which is a good yeast which keeps the bad yeast in check. I am doing zithro with diflucan and probiotics.

Madhu.

Link to post
Share on other sites
I agree with the yeast, but also bacteria could cause bad behavior. When the antibiotics kill the good bacteria, yeast and bad bacteria take it's place. In our case we got both after high dose antibiotics. We had lab work done, so I know this for sure. Also, when we did vancomycin and diflucan to kill yeast/bacteria, things improved. You need to have a doc who can help u tell the difference, who knows how to test for it and who knows how to treat it. Here is our doc: www.icdrc.org

Stephanie Weeks

 

Are you giving anti yeast medicine or florastor ( sacharomycis bouraldi?) which is a good yeast which keeps the bad yeast in check. I am doing zithro with diflucan and probiotics.

Madhu.

Thanks for that info. I never thought about the good bacteria being killed causing issues. A

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...